BARD ACCESS SYSTEMS POWERLOC MAX POWER-INJECTIBLE INFUSION SET 22G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/09/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged infusion set was confirmed.The product returned for evaluation was one 22ga x 0.75¿ powerloc max safety infusion set.Usage residues were observed throughout the sample and the safety mechanism was engaged.A needleless injection cap was attached to the luer adapter.A partially circumferential split was observed at the luer/tubing joint.Microscopic inspection of the split revealed a granular fracture surface.Beach marks were observed throughout the fracture surface.Material buckling and discoloration were observed in the vicinity of the split.The split characteristics and material buckling were consistent with material failure due to repetitive stress.It appeared that the tubing fractured, in part, due to repetitive torsional (twisting) stress, suggesting that securement, access and maintenance techniques may have contributed; however, post-market data suggests that the current supplied tubing may be more susceptible to fatigue damage.Both bd and the supplier are currently investigating potential actions to mitigate this type of incident and the complaint sample was manufactured prior to the implementation of any such actions.The supplier has been notified of this event.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
Event or Problem Description
It was reported that the tubing on the port access needle cracked.
Event or Problem Description
It was reported that the tubing on the port access needle cracked.(b)(6) 2020 - per air: "patient's mom called out stating iv leaking.Upon assessment, mom had tissue at port site where the tubing of the port connects to the hub part of the end of the port (not the needle end).[complainant] noted there was a crack and fluid was leaking.Clamped port and covered leaking section with gauze and notified team.Per mom, she was helping [patient] up to the bathroom when she felt some wetness and realized it was the patient's line leaking.Providers order blood cultures.De-accessed line, drew blood cultures, and heplocked the line.".
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged infusion set was confirmed.The product returned for evaluation was one 22ga x 0.75¿ powerloc max safety infusion set.Usage residues were observed throughout the sample and the safety mechanism was engaged.A needleless injection cap was attached to the luer adapter.A partially circumferential split was observed at the luer/tubing joint.Microscopic inspection of the split revealed a granular fracture surface.Beach marks were observed throughout the fracture surface.Material buckling and discoloration were observed in the vicinity of the split.The split characteristics and material buckling were consistent with material failure due to repetitive stress.It appeared that the tubing fractured, in part, due to repetitive torsional (twisting) stress, suggesting that securement, access and maintenance techniques may have contributed; however, post-market data suggests that the current supplied tubing may be more susceptible to fatigue damage.Both bd and the supplier are currently investigating potential actions to mitigate this type of incident and the complaint sample was manufactured prior to the implementation of any such actions.The supplier has been notified of this event.A lot history review (lhr) review is not possible; the manufacturing lot number that was provided is invalid.
Event or Problem Description
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged infusion set was confirmed.The product returned for evaluation was one 22ga x 0.75¿ powerloc max safety infusion set.Usage residues were observed throughout the sample and the safety mechanism was engaged.A needleless injection cap was attached to the luer adapter.A partially circumferential split was observed at the luer/tubing joint.Microscopic inspection of the split revealed a granular fracture surface.Beach marks were observed throughout the fracture surface.Material buckling and discoloration were observed in the vicinity of the split.The split characteristics and material buckling were consistent with material failure due to repetitive stress.It appeared that the tubing fractured, in part, due to repetitive torsional (twisting) stress, suggesting that securement, access and maintenance techniques may have contributed; however, post-market data suggests that the current supplied tubing may be more susceptible to fatigue damage.Both bd and the supplier are currently investigating potential actions to mitigate this type of incident and the complaint sample was manufactured prior to the implementation of any such actions.The supplier has been notified of this event.A lot history review (lhr) review is not possible; the manufacturing lot number that was provided is invalid.